MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 28MM/+10; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 28MM/+10; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Catalog Number 06-2810
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Product not available.
 
Event or Problem Description
The case was booked as a head and liner exchange.When the head was removed the surgeon decided the trunnion had damage and decided to remove the stem.
 
Additional Manufacturer Narrative
An event regarding incorrect selection involving a metal head was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -device evaluation and results: visual inspection: a review of the explanted device photograph by a clinician noted the following; {.} the explanted adm bearing and femoral head have no obvious pathology, at least no visible corrosion on the macroscopic explant view.{.} material analysis, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: a review of the provided x-rays by a clinical consultant indicated: {.} cup malposition has contributed to impingement between stem neck and cup rim causing stem neck damage with osteolysis around both stem and cup with periprosthetic fracture in the proximal femur requiring revision surgery with fracture stabilisation{.} and {.} use of skirted femoral head is probably a minor factor in this case.{.} -device history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusion: the investigation concluded that cup malposition has contributed to impingement between stem neck and cup rim causing stem neck damage with osteolysis around both stem and cup with periprosthetic fracture in the proximal femur requiring revision surgery with fracture stabilization and use of skirted femoral head is probably a minor factor in this case.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The case was booked as a head and liner exchange.When the head was removed the surgeon decided the trunnion had damage and decided to remove the stem.Update:as per clinician review, cup malposition has contributed to impingement between stem neck and cup rim causing stem neck damage with osteolysis around both stem and cup with periprosthetic fracture in the proximal femur requiring revision surgery with fracture stabilization.

Brand Name
C-TAPER COCR LFIT HEAD 28MM/+10
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8018560
Report Number0002249697-2018-03545
Device Sequence Number1382489
Product Code LWJ
UDI-Device Identifier07613327016307
UDI-Public07613327016307
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K993601
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number06-2810
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer12/14/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;